Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2011, 3:27 PM MDT for Bent County, Las Animas County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 3:27 PM MDT (21:27 UTC)
- Expired
- Jun 11, 2011, 4:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 12:09 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS55 KPUB 112127 SVRPUB COC011-071-112230- /O.NEW.KPUB.SV.W.0033.110611T2127Z-110611T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT * AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF KIM...OR 38 MILES SOUTH OF LA JUNTA...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3733 10365 3753 10369 3772 10318 3734 10309 TIME...MOT...LOC 2127Z 263DEG 18KT 3743 10354 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
186 WWUS55 KPUB 112144 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MDT SAT JUN 11 2011 COC011-071-112230- /O.CON.KPUB.SV.W.0033.000000T0000Z-110611T2230Z/ BENT CO-LAS ANIMAS CO- 344 PM MDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 430 PM MDT... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTH OF KIM...OR 36 MILES SOUTH OF LA JUNTA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT SATURDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3733 10365 3753 10369 3772 10318 3734 10309 TIME...MOT...LOC 2144Z 254DEG 18KT 3747 10343 WIND...HAIL 60MPH 1.00IN $$
041 WWUS55 KPUB 112153 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 353 PM MDT SAT JUN 11 2011 COC011-071-112230- /O.CON.KPUB.SV.W.0033.000000T0000Z-110611T2230Z/ BENT CO-LAS ANIMAS CO- 353 PM MDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 430 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF KIM...OR 36 MILES SOUTH OF LA JUNTA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT SATURDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3733 10349 3758 10357 3772 10318 3734 10309 TIME...MOT...LOC 2153Z 254DEG 18KT 3748 10338 WIND...HAIL 60MPH 1.00IN $$
051 WWUS55 KPUB 112222 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 422 PM MDT SAT JUN 11 2011 COC011-071-112232- /O.EXP.KPUB.SV.W.0033.000000T0000Z-110611T2230Z/ BENT CO-LAS ANIMAS CO- 422 PM MDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES WILL EXPIRE AT 430 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT SATURDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3733 10349 3758 10357 3772 10318 3734 10309 TIME...MOT...LOC 2222Z 254DEG 18KT 3752 10320 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:32 AM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 4:32 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 432 AM MDT SAT JUN 11 2011 .SHORT TERM... (TODAY AND TONIGHT) ...POTENTIAL FOR SEVERE THUNDERSTORMS SOUTHEAST PLAINS THIS AFTERNOON AND EVENING... ...LOW HUMIDITIES AND GUSTY WINDS LEADING TO CRITICAL FIRE WEATHER CONCERNS FOR THE SAN LUIS VALLEY TODAY... LOW LEVEL MOISTURE HAS BEEN INCREASING THIS MORNING...ESP ACROSS FAR SOUTHEAST PLAINS WHERE DEW POINTS HAVE INCREASED TO THE LOWER 50S. I-25 CORRIDOR HAS SEEM MORE MODEST DEW POINT INCREASES INTO THE LOWER TO MID 40S AS OF 09Z. SFC FRONT LIES WELL SOUTH OF THE AREA ALONG THE RED RIVER VALLEY EASTWARD INTO EAST CENTRAL NM...WITH EASTERLY WINDS ACROSS THE SE PLAINS ADVECTING HIGHER DEW POINTS WESTWARD. MEANWHILE...UPPER TROFFING ACROSS THE WESTERN U.S. IS SENDING A SHORTWAVE THROUGH UT INTO WESTERN CO WHICH IS VERY EVIDENT IN WV PICS. FOR TODAY...COMBINATION OF INCREASING LOW LEVEL MOISTURE...SOUTHEAST UPSLOPE FLOW...AND TIMING OF SHORTWAVE SHOULD LEAD TO SCATTERED AFTERNOON THUNDERSTORMS FIRING ACROSS THE SOUTHEAST MOUNTAINS AROUND NOON AND SPREADING EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON THROUGH EARLY EVENING. DEW POINTS IN THE MID 40S TO LOWER 50S SHOULD YIELD SBCAPE VALUES OF AROUND 1000-2000 J/KG WITH THE HIGHEST VALUES EAST OF THE I-25 CORRIDOR. EAST TO SOUTHEAST SFC WINDS BENEATH MODERATE SOUTHWEST WINDS ALOFT YIELD DEEP LAYER SHEARS OF AROUND 40 KTS...WHICH WILL BE SUFFICIENT FOR SUPERCELL STORM TYPES. MAIN SEVERE THREAT WOULD BE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. ALTHOUGH LCL/S LOOK A LITTLE HIGH...CAN/T RULE OUT AN ISOLATED TORNADO ESPECIALLY WHERE THUNDERSTORMS INTERACT WITH SFC BOUNDARY WHICH IS PROGGED TO LIFT NORTHWARD ACROSS LAS ANIMAS COUNTY INTO SOUTHERN PUEBLO...OTERO...BENT AND PROWERS COUNTIES BY THIS AFTERNOON. NORTH OF THIS BOUNDARY...LOW LEVEL WINDS BACK TO A MORE EASTERLY DIRECTION WHICH WOULD INCREASE LOW LEVEL SRH. MODEL SOUNDINGS SHOW SOME DECENT LOW LEVEL CAPE WHICH WOULD PROMOTE RAPID UPDRAFT DEVELOPMENT AND STRETCHING OF LOW LEVEL VORTICITY ALONG BOUNDARIES...WHICH IS A FAVORABLE ENVIRONMENT FOR LANDSPOUTS...EVEN IF LCL/S ARE RUNNING A BIT HIGH. GIVEN ALL THESE INGREDIENTS...WILL INTRODUCE SEVERE WORDING INTO GRIDS WITH THIS MORNING/S PACKAGE FOR THE SOUTHEAST PLAINS...MAINLY ALONG AND EAST OF THE I-25 CORRIDOR. FREMONT AND TELLER COUNTY COULD ALSO SEE A BRIEF SEVERE THUNDERSTORM ALONG THE EASTERN PORTIONS OF THESE COUNTIES IF LOW LEVEL MOISTURE DOESN/T MIX OUT TOO MUCH. MAIN THREATS THERE WOULD BE LARGE HAIL AND DAMAGING WINDS. THE MOUNTAINS AND VALLEYS WEST OF PIKES PEAK AND THE SANGRES WILL SEE A DIFFERENT SITUATION...WITH GUSTY SOUTHWEST WINDS INCREASING DURING THE AFTERNOON AND SFC DEW POINTS DROPPING AS DRIER AIR ADVECTS INTO THE REGION. THUS SHOULD SEE A RETURN OF CRITICAL FIRE WEATHER PARAMETERS FOR THE SAN LUIS VALLEY. THERE IS EVEN THE POTENTIAL FOR SOME DRY LIGHTNING ACROSS PORTIONS OF CHAFFEE AND LAKE COUNTY...HOWEVER LATEST FUELS CONDITIONS INDICATE THAT THEY ARE NOT CRITICAL...SO RED FLAG WARNING WILL REMAIN RESTRICTED TO THE SAN LUIS VALLEY FOR THIS AFTERNOON THROUGH THE EVENING FOR MAINLY GUSTY WINDS AND LOW HUMIDITIES. TIMING OF SHORTWAVE SHOULD PUT MOST OF THE THUNDERSTORM ACTIVITY EAST OF THE FORECAST AREA BY 06Z...AND WINDS WILL BE DIMINISHING ACROSS THE SAN LUIS VALLEY BY MID EVENING. LOW LEVEL WINDS SHIFT FROM A MORE WESTERLY DIRECTION ALONG THE I-25 CORRIDOR LATE TONIGHT WITH DRY AIR SPREADING DOWN LOWER EASTERN SLOPES TOWARDS DAWN. MAY HAVE TO DEAL WITH SOME STRATUS ACROSS PORTIONS OF THE PLAINS BY EARLY SUNDAY MORNING...AS EASTERLY OUTFLOW FROM CONVECTION IN KANSAS ADVECTS LOW LEVEL MOISTURE BACK WESTWARD INTO PORTIONS OF THE SOUTHEAST PLAINS OVERNIGHT. -KT .LONG TERM... (SUNDAY THROUGH FRIDAY) ...DANGEROUS FIRE WEATHER CONCERNS SUNDAY AND MONDAY... MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED WITH THE OUTLIER BEING THE NAM FOR SUNDAY AND MONDAY. A LONG WAVE TROUGH OVER THE WESTERN CONUS WILL TRANSITION THE FLOW ALOFT TO OUT OF THE SOUTHWEST EARLY SUNDAY. THIS WILL ADVECT MUCH DRIER AIR ALOFT NORTHEAST INTO COLORADO. WINDS IN THE MID LEVELS WILL ALSO BE ON THE INCREASE THROUGH THE DAY ON SUNDAY. AFTERNOON MIXING WILL BRING THESE WINDS AND DRIER AIR TO THE SURFACE AND WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS FOR PARTS OF SOUTHERN COLORADO. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND EASTERN PLAINS GENERALLY SOUTH OF HIGHWAY 50 WILL SEE THE MOST DANGEROUS CONDITIONS WHERE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS AND WINDS WILL GUST 25 TO 35 MPH. THE GFS DOES BRING A WEAK DISTURBANCE ACROSS THE REGION ON SUNDAY HOWEVER GIVEN THE DRY AIR AND WARMING ALOFT...NOT ANTICIPATING ANY THUNDERSTORM DEVELOPMENT AT THIS TIME. BY MONDAY THE UPPER LEVEL TROUGH OVER THE WEST BEGINS TO LIFT NORTHEAST ACROSS THE GREAT BASIN AND INTO THE NORTHERN ROCKIES BY TUESDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL ONCE AGAIN DEVELOP ACROSS THE REGION MONDAY AFTERNOON...ESPECIALLY OVER THE SAN LUIS VALLEY...EASTERN MOUNTAINS AND EASTERN PLAINS SOUTH OF HIGHWAY 50. HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS WITH WIND GUSTING OVER 25 MPH FOR SEVERAL HOURS MONDAY AFTERNOON. WEAK ENERGY WILL CONTINUE TO SPREAD ACROSS COLORADO AHEAD OF THE APPROACHING UPPER LEVEL TROUGH...BUT STILL ANTICIPATING A DRY FORECAST FOR MONDAY. THE NAM FOR SUNDAY AND MONDAY...THE NAM SEEMS TO BE THE OUTLIER FOR SUNDAY AND MONDAY AT THIS TIME. THE MAIN MODEL DIFFERENCE IS THE EASTWARD EXTENT OF SOUTHWESTERLIES AND THE POSSIBILITIES OF THUNDERSTORM DEVELOPMENT. THE NAM WANTS TO DEVELOP A SURFACE LOW ACROSS THE EASTERN PLAINS WITH A BOUNDARY WRAPPING AROUND ALONG AND NORTH OF HIGHWAY 50 BOTH DAYS AND LIGHTS UP CONVECTION ALONG THE BOUNDARY. ALL OTHER MODELS...GFS...ECMWF AND SREF HAVE THE SURFACE LOW BUT SET IT UP MUCH FURTHER NORTHEAST IN KANSAS WITH SOUTHWESTERLY FLOW ENCOMPASSING THE SOUTHERN COLORADO WITH NO THUNDERSTORMS OVER THE REGION. BEYOND MONDAY...THE UPPER LEVEL TROUGH IS FORECAST TO TRACK EAST ACROSS THE ROCKIES AND INTO THE NORTHERN PLAINS ON TUESDAY WITH HIGH PRESSURE BUILDING ACROSS THE REGION WEDNESDAY INTO FRIDAY. MAINTAINED A DRY FORECAST FOR TUESDAY WITH THE TROUGH PASSAGE AS MOST ENERGY LOOKS TO REMAIN NORTH OF THE CWA. THE ONE EXCEPTION MAY BE ALONG THE PALMER DIVIDE TUESDAY AFTERNOON BUT WITH HIGH UNCERTAINTY HAVE KEPT THINGS DRY. HIGH PRESSURE THEN BUILDS ACROSS COLORADO WEDNESDAY THROUGH FRIDAY WITH MUCH WARMER TEMPERATURES AND CONTINUED DRY WEATHER. HIGHS WILL LIKELY REACH INTO THE MID 90S TO NEAR 100 FOR MANY LOCATIONS ON THE PLAINS. THERE WILL ALSO BE THE CHANCE FOR DIURNALLY AND TERRAIN DRIVEN AFTERNOON AND EVENING THUNDERSTORMS FOR THE MOUNTAINS. SOUTHWESTERLY FLOW WILL ALSO LIKELY INCREASE THURSDAY INTO FRIDAY WITH ANOTHER ROUND OF FIRE WEATHER CONCERNS FOR THE REGION. MOZLEY && .AVIATION... BRIEF VFR TO MVFR STRATUS WILL BE POSSIBLE ACROSS PORTIONS OF THE PLAINS THIS MORNING...BUT SHOULD BURN OFF BY 15Z FOR MOST AREAS. BREEZY SOUTHWEST WINDS UP TO 30 KTS WILL SPREAD INTO THE KALS TAF SITE AFTER 18Z...WHILE SOUTHEAST WINDS 15-25 KTS WILL SPREAD INTO THE KCOS AND KPUB TAF SITES BY AFTERNOON. SCT TSRA WILL DEVELOP ACROSS THE SE MTS AROUND 18Z...THEN SPREAD OFF INTO THE I-25 CORRIDOR BY 21Z...WITH TSRA POSSIBLE FOR THE KCOS AND KPUB TAF SITES. GIVEN THAT COVERAGE WILL BE GREATER THAN WE HAVE SEEN OF LATE...PLAN TO INTRODUCE A TEMPO GROUP IN FOR KCOS WHERE TSRA IS MOST LIKELY TO HIT TAF SITE. WILL GO WITH A VCTS FOR PUB...BUT THIS MAY NEED TO BE UPDATED ONCE MESOSCALE FEATURES PINPOINT WHERE HIGHEST PROBABILITY OF TSRA WILL BE ALONG AND SOUTH OF HIGHWAY 50. EASTERLY WINDS BEHIND CONVECTIVE SYSTEM ACROSS THE PLAINS WILL LIKELY RESULT IN SOME MVFR TO IFR STRATUS ACROSS THE SOUTHEAST PLAINS LATER TONIGHT. -KT && .FIRE WEATHER... INCOMING SHORTWAVE WILL CAUSE WINDS TO INCREASE ACROSS THE WESTERN MOUNTAINS AND SAN LUIS VALLEY BY AFTERNOON WITH GUSTS TO AROUND 30 TO 35 MPH POSSIBLE BY AFTERNOON. COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT...THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD FROM THIS AFTERNOON THROUGH THIS EVENING ACROSS THE SAN LUIS VALLEY. ISOLATED DRY LIGHTNING WILL ALSO BE POSSIBLE ACROSS THE NORTHERN SECTIONS OF THE SAN LUIS VALLEY...AS WELL AS PORTIONS OF LAKE AND CHAFFEE COUNTY. -KT DANGEROUS FIRE WEATHER CONDITIONS WILL ONCE AGAIN DEVELOP SUNDAY AND MONDAY FOR PORTIONS OF SOUTHERN COLORADO. SOUTHWESTERLY FLOW WILL INCREASE AND DRY AIR WILL ADVECT INTO THE REGION. STRONG AFTERNOON MIXING WILL BRING THESE WINDS AND DRY AIR TO THE SURFACE WITH HUMIDITY VALUES DROPPING INTO THE SINGLE DIGITS AND WINDS WILL GUST FOR SEVERAL HOURS OVER 25 MPH. LOCATIONS OVER THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND EASTERN PLAINS GENERALLY SOUTH OF HIGHWAY 50 WILL SEE THE DANGEROUS FIRE WEATHER CONDITIONS BOTH SUNDAY AND MONDAY. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ224-225-228>230-233-237. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ224. && 31/88
Hazardous weather outlook, Jun 11, 11:04 AM MDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1104 AM MDT SAT JUN 11 2011 COZ058>089-093>099-121715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1104 AM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE SOUTHEAST MOUNTAINS AFTER NOON...AND WILL SPREAD ACROSS THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING. SEVERAL THUNDERSTORMS COULD BECOME SEVERE ACROSS THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS AFTER 1 PM...WITH HAIL UP TO GOLF BALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...PARTICULARLY ALONG AND EAST OF A LINE FROM PEYTON TO FOWLER TO KIM. DRY SOUTHWEST WINDS WILL SPREAD ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND THE SAN LUIS VALLEY DURING THE AFTERNOON WITH WINDS GUSTING UP TO 30 TO 35 MPH AT TIMES. COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND THE HIGH FIRE DANGER...THIS WILL LEAD TO THE POTENTIAL FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD FOR ANY FIRE STARTS ACROSS THE SAN LUIS VALLEY TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND NORTHERN PORTIONS THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECTED TO BE MOSTLY DRY...PRODUCING GUSTY WINDS UP TO 50 MPH AND LIGHTNING...BUT ONLY LIGHT RAINFALL. THIS COULD LEAD TO THE POTENTIAL FOR AN ISOLATED LIGHTNING STARTED WILDFIRE WHERE FUELS ARE SUFFICIENTLY DRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP SUNDAY AND MONDAY FOR THE SAN LUIS VALLEY...THE EASTERN MOUNTAINS AND EASTERN PLAINS SOUTH OF HIGHWAY 50. HUMIDITY VALUES ARE FORECAST TO DROP INTO THE SINGLE DIGITS AND COMBINE WITH WINDS GUSTING OVER 25 MPH AND CRITICALLY DRY FUELS TO PRODUCE THE DANGEROUS FIRE WEATHER CONDITIONS. DIURNALLY AND TERRAIN DRIVEN THUNDERSTORMS WILL BE POSSIBLE FOR THE MOUNTAIN REGIONS WEDNESDAY AND THURSDAY AFTERNOONS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS. DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN THURSDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS. 10/27
In the hours before
Special weather statement, Jun 11, 1:16 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT SAT JUN 11 2011 COZ093-094-097-111945- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 116 PM MDT SAT JUN 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF DELHI...OR 28 MILES SOUTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TIMPAS. HIGBEE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 11, 1:28 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 128 PM MDT SAT JUN 11 2011 COZ088-112000- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 128 PM MDT SAT JUN 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF TYRONE...OR 28 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 11, 2:28 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 12 S LAS ANIMAS 37.89N 103.22W
06/11/2011 E1.00 INCH BENT CO STORM CHASER
&&
EPETERSELocal storm report, Jun 11, 3:10 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST LAMAR 38.08N 102.62W
06/11/2011 M62 MPH PROWERS CO ASOS
&&
EPETERSELocal storm report, Jun 11, 3:14 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 18 NW KIM 37.43N 103.58W
06/11/2011 LAS ANIMAS CO STORM CHASER
TORNADO ON THE GROUND FOR ABOUT 1-3 MINUTES. CONE WITH
DUST KICKING UP AT THE SURFACE.
&&
MNLocal storm report, Jun 11, 3:22 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 6 E LAMAR 38.08N 102.50W
06/11/2011 M1.00 INCH PROWERS CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:52 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Conejos, Costilla, Crowley, Custer and 9 more | 32 hr |
| Jun 11, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 32 min |
| Jun 11, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 59 min |
| Jun 11, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
| Jun 11, 2:48 PM MDT | Tornado Warning | PUB | Las Animas | 42 min |
| Jun 11, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 59 min |
| Jun 11, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 65 min |
| Jun 11, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 16 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.